Thunderstorm Wind, Breckinridge
- When
- August 18, 2:50 PM EST
- Where
- Breckinridge County, 2 mi N of Hardinsburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.817, -86.467
Trees downed by thunderstorm winds blocked roads over parts of central Kentucky.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
Trees downed by thunderstorm winds blocked roads over parts of central Kentucky.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Aug 18, 1:40 PM EST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 240 PM EDT THU AUG 18 2005 .SHORT TERM (TONIGHT AND FRIDAY)... IN THE NEAR TERM...RADAR IS QUITE ACTIVE THIS AFTERNOON AS CONVECTIVE COMPLEX OVER NORTHWEST KY CONTINUE TO MOVE EAST-SOUTHEAST ALONG A DIFFUSE BOUNDARY FROM OHIO COUNTY SOUTHEASTWARD THROUGH RUSSELL COUNTY. EXTENSIVE CLOUD COVER HAS LIMITED INSTABILITY ACROSS THE NORTHERN AND NORTHEAST SECTIONS OF THE FA...HOWEVER AS MIXING WINS OUT...SOME SCT CONVECTION EXPECTED TO FIRE QUICKLY AS INSTABILITY INCREASES. CONVECTION EXPECTED TO WIND DOWN AFTER SUNSET AND SKIES SHOULD BEGIN TO CLEAR AS SOME SLIGHTLY DRIER AIR WORKS IN OVERNIGHT. FOR NOW WILL KEEP 50 POPS IN EARLY TONIGHT AND WIND THINGS DOWN AROUND MIDNIGHT. IF SKIES CLEAR OUT PRETTY QUICK...WE COULD BE LOOKING AT SOME PATCHY DENSE FOG IN THE MORNING...SO I WILL ADD THAT BACK INTO THE FORECAST. OVERNIGHT LOWS LOOK SIMILAR TO WHAT WE ALREADY HAVE IN THE FORECAST...WITH LOW TO MID 70S. A MAV/FWC COMBINATION HAS WORKED WELL RECENTLY AND ILL PROBABLY USE THAT AGAIN. FOR FRIDAY...A HOT/HUMID DAY APPEARS TO BE IN STORE. MAV/FWC COMBINATION YIELDS HIGHS IN THE LOW TO MID 90S. THE MET NUMBERS SEEM A LITTLE ON THE WARM SIDE AT THIS TIME. COMBINE THIS WITH DEWPOINTS IN THE LOW TO MID 70S...WOULD YIELD AFTERNOON HEAT INDEX READINGS IN THE 100-105 DEGREE RANGE WHICH IS JUST BELOW ADVISORY CRITERIA. AT THIS TIME ILL HIGHLIGHT IT IN THE ZONES THIS AFTERNOON. MAIN CHALLENGE IS PRECIP CHANCES DURING THE AFTERNOON. WAVEY FRONTAL BOUNDARY LOCATED TO OUR NORTH IS FORECAST TO SERVE AS A FOCUS FOR CONVECTIVE DEVELOPMENT DURING THE LATE AFTERNOON HOURS. IT APPEARS THAT BEST FORCING WILL BE WELL TO OUR NORTHWEST WITH A POSSIBLE MCS TYPE DEVELOPMENT SWINGING SOUTHEAST TOWARD THE OHIO VALLEY IN THE AFTERNOON AND INTO THE EVENING HOURS. WITH THE POSSIBILITY OF THIS...HAVE LEFT A 30 POP IN THE NORTHERN HALF OF THE FA FOR THE AFTERNOON HOURS ON FRIDAY. -JARVIS .LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)... MAIN FCST PROBLEMS FOR THIS TIME PERIOD ARE: FIRST...THE SHOWER AND THUNDERSTORM POTENTIAL ESPECIALLY DURING SATURDAY AFTERNOON AND NIGHT ASSOCIATED WITH A COLD FRONTAL PASSAGE. SECOND...THE TEMPERATURE TRENDS FOR A DRY NEXT WORKWEEK. VERY MOIST AND UNSTABLE AIR IS IN PLACE AHEAD OF THE NEXT COLD FRONT ...HOWEVER NOT VERY STRONG LOW LEVEL INFLOW AHEAD OF THIS FRONT...BEST DYNAMICS WUD APPEAR TO BE TO THE NORTH AND EAST OF THE FA. BOTH ETA AND GFS MORE OR LESS IN AGREEMENT WITH FROPA ACROSS NRN KY BY SAT EVENING AND ESSENTIALLY SOUTH OF KY BY SUNDAY MORNING. THIS IS MORE OR LESS IN LINE WITH THE CURRENT FCST PROJECTIONS SO LITTLE CHANGE NEEDED WITH THIS FORECAST. THE NEXT WORK WEEK LOOKS TO BE DRY WITH VERY PLEASANT TEMPERATURES EACH DAY AND NIGHT. --21/AB LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1055 AM EDT THU AUG 18 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-191500- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 955 AM CDT THU AUG 18 2005 /1055 AM EDT THU AUG 18 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE FORECAST TO MOVE ACROSS THE OUTLOOK AREA THIS AFTERNOON AND TONIGHT. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING A PERIOD OF HEAVY RAIN AND GUSTY WINDS. THERE IS A CHANCE THAT SEVERE STORMS WILL DROP INTO SOUTH CENTRAL INDIANA TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WITH THESE STORMS WOULD BE GUSTY WINDS. THE STORM PREDICTION CENTER HAS OUTLINED SOUTHERN INDIANA IN A SLIGHT RISK FOR TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A HOT DAY WILL BE ON TAP FRIDAY AS AFTERNOON TEMPERATURES CLIMB INTO THE MID 90S. THESE TEMPERATURES COMBINED WITH HIGH HUMIDITY WILL PRODUCE HEAT INDICES ABOVE 100 DEGREES. THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON THROUGH SUNDAY MORNING. SOME OF THESE STORMS MAY PRODUCE GUSTY WINDS AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT ACROSS SOUTHERN INDIANA. MJ/JA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 317 PM EDT THU AUG 18 2005 INZ089-090-KYZ023>030-045-053-061>063-070-071-182005- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-EDMONSON KY-GRAYSON KY- HANCOCK KY-HARDIN KY-HARRISON IN-HART KY-JEFFERSON KY-LARUE KY- LOGAN KY-MEADE KY-NELSON KY-OHIO KY-PERRY IN-WARREN KY- INCLUDING THE CITIES OF...BARDSTOWN...BEAVER DAM...BOWLING GREEN... CORYDON...ELIZABETHTOWN...HARDINSBURG...LEITCHFIELD...LOUISVILLE... MOUNT WASHINGTON...MUNFORDVILLE...RUSSELLVILLE...TELL CITY 317 PM EDT (217 PM CDT) THU AUG 18 2005 ...STRONG STORMS MOVING THROUGH PARTS OF CENTRAL KENTUCKY... A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH OHIO...GRAYSON... BRECKINRIDGE...BUTLER...AND MEADE COUNTIES THROUGH 4 PM EDT (3 PM CDT). EXPECT GUSTY WINDS TO NEAR 45 MPH...LIGHTNING...AND A PERIOD OF HEAVY RAIN WITH THE PASSAGE OF THESE STORMS. THESE STORMS WILL PASS OVER ROUGH RIVER LAKE. REMAIN INDOORS UNTIL THESE STORMS HAVE PASSED YOUR AREA. CS
The Louisville radar (KLVX), 49 km away, was scanning. The volume nearest the first event began at 19:50 UTC.
3 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469031, 5469032, 5469033.